| || |
My love recently passed away from an overdose of Fentanyl . She had worked in the med field and took it from her work. Why would she do it? In her 30s , maybe minor back pain, anxiety, just general life. Would she be able to work the floor on it? Wouldnt anyone notice if she was on it?
Well, addiction is a tough devil. Fentanyl is an opioid painkiller (in case you didn't already know), and opioids are quite addictive, and seem to be the leading drug of abuse in many addiction cases in my experience. Sometimes people start using them to relieve some (legitimate) pain and stress, but things tend to always escalate, even for patients that are legitimately prescribed them for serious chronic pain.
I was a victim of opioid addiction, so I can speak from experience that it is a hard thing to kick mentally and physically. It feels so good and simply takes away all cares, worries, and stress. Addiction can affect people from all qualities of life. I have had a pretty good life so far, yet I sought opiods to help soothe my pain of depression, anxiety, and physical back pain caused by multiple automobile accidents over the past few years.
As far as anyone noticing her being high, it depends on how high of a dose she was using. I was usually able to use moderate doses of my drug and be high without anyone noticing or thinking a thing about it. Sometimes people notice but are too afraid to say something or confront the person directly about it. For many people, opioids cause extreme relaxation which many times leads to tiredness, causing them to sleep a lot. But for those of us that find opioids satisfying, the high actually causes a rush of energy, allowing us to be in a relaxed "high" state and a working, energetic state at the same time. When I was high, I would love to get work done around the house or stay up late and do homework for my college classes.
Anyway, the bottom line is that fentanyl is not a drug to mess with because a slight dose miscalculation can instantly lead to overdose, it happens all the time with this drug. I'm sorry for your loss and hopefully others can do an even better job of explaining it than me.
Weening off Fentanyl
I just want to say how very sorry I am for your loss. As for your questions, I don't know the answer. Opoids make me miserable, i've been put on three so far....and once i'm off this one i'm not going back on one, no matter the pain.
Originally Posted by PsPappa
I do realize they make some feel good. I'm quite sure your loved one never meant to overdose. It happens so easily and often on fentanyl.
I'm just so damned sorry.
Im sorry for your loss. I do agree with the others that these type of drugs are addictive and many times its more of a "Its just not enough anymore so I'll try some more" than "I want to die" you know.. Ive been there, not with this drug in particular but with nalbuphine and we think that by adding a little more each time wont hurt. We dont want to hurt anyone or die, we are just so addicted we want a higher high because what once worked, maybe doesnt do it for us anymore.